MAUDE Adverse Event Report: Nihon Kohden Corporation Life Scope G9; Bedside Monitor

Nihon Kohden Corporation Life Scope G9; Bedside Monitor
Model Number CU-192R
Medical Device Problem Codes No Display/Image (1183); Display or Visual Feedback Problem (1184); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
The biomedical engineer (bme) reported that the main display is blacked out but it will respond to touch on the g9 bedside monitor during the boot-up, they can see the values, but once it fully boots up, the display goes black.They rebooted 3 times, and the issue repeats.They swapped the cables and the issue repeats.No patient harm was reported.
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the main display is blacked out but it will respond to touch on the g9 bedside monitor during the boot-up, they can see the values, but once it fully boots up, the display goes black.They rebooted 3 times, and the issue repeats.They swapped the cables and the issue repeats.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: d10: concomitant medical device bedside monitor: model: bsm-1753a.Sn: (b)(6).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the main display is blacked out but it will respond to touch on the g9 bedside monitor during the boot-up, they can see the values, but once it fully boots up, the display goes black.They rebooted 3 times, and the issue repeats.They swapped the cables and the issue repeats.No patient harm was reported.Investigation conclusion: root cause summary/results: we confirmed the reported issue stemmed from wear and tear damage over time (explained further below).In this case, the device was initially installed at the facility on (b)(6)2021, indicating it has aged approximately five years.Aging systems and their components/hardware (including display screens/touchscreens) are susceptible to wear and tear damage over time from user errors (such as mishandling, customer abuse, droppage, improper storage/overheating resulting in screen lamination damage/touchpoint damage, improper cleaning resulting in damage to the screen), frequency of use and normal aging and degradation.Resolution notes: our nk ts tech provided education and ts to the customer as needed.We shipped a replacement device, (cu-192ra serial number (b)(6), with new battery (b)(6) sn:(b)(6), configured as requested), to resolve the issue.Since resolution, no further issues related to this incident have been reported to date.Additional device information: d10: concomitant medical device.Bedside monitor: model: bsm-1753a.Sn: (b)(6).Additional information: b4 date of this report.D9 device available for evaluation.G3 date received by manufacturer.G6 type of report.H2 if follow-up, what type?.H3 device evaluated by manufacturer.H6 event problem and evaluation codes.H11 additional manufacturer narrative.

Brand Name
Life Scope G9
Common Device Name
Bedside Monitor
Manufacturer (Section D)
Nihon Kohden Corporation
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
Nihon Kohden Tomioka Corporation
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key24933340
Report Number8030229-2026-06487
Device Sequence Number20172727
Product Code MHX
UDI-Device Identifier04931921112168
UDI-Public(01)04931921112168
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCU-192R
Device Catalogue NumberCU-192RA
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/16/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer07/24/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date07/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BSM-1753A SN (b)(6)
Patient SexUnknown